Myocardial Infarction after Rituximab Treatment for Rheumatoid Arthritis: Is there a Link?

Author(s): Alper M. van Sijl, Wilfred van der Weele, Michael T. Nurmohamed.

Journal Name: Current Pharmaceutical Design

Volume 20 , Issue 4 , 2014

Submit Manuscript
Submit Proposal

Abstract:

Rituximab is an anti-CD20 monoclonal antibody often used in the treatment of rheumatoid arthritis (RA). Infusion reactions sometimes develop following rituximab administration. Delayed complications are rare. Acute coronary syndromes are listed as sideeffects of rituximab therapy. We report two cases of acute myocardial infarction following rituximab therapy for RA and review the literature regarding cardiac events in patients treated with rituximab. We would like to raise awareness of this possible complication in patients treated with rituximab.

Keywords: Rituximab, rheumatoid arthritis, cardiovascular disease, myocardial infarction.

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 20
ISSUE: 4
Year: 2014
Page: [496 - 499]
Pages: 4
DOI: 10.2174/13816128113199990386
Price: $58

Article Metrics

PDF: 51